Alert archive / Mississippi / Special Weather Statements in 2015

Special Weather Statement, NWS Mobile, AL

June 29, 2015Wayne County, Mississippi

NWS Mobile, AL issued this special weather statement at Jun 29, 2015, 2:20 PM CDT for Wayne County, Mississippi. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2015, 2:20 PM CDT (19:20 UTC)
Expired
Jun 29, 2015, 3:15 PM CDT
In force
55 min
Issued by
NWS Mobile, AL

County Wayne County, MS

The radar

The Mobile radar (KMOB), 100 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 444 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
444 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

010 
WWUS84 KMOB 291920
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
220 PM CDT MON JUN 29 2015
 
ALZ052-MSZ067-076-292015-
WASHINGTON AL-WAYNE MS-GREENE MS-
220 PM CDT MON JUN 29 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WAYNE AND NORTHERN 
GREENE COUNTIES IN SOUTHEAST MISSISSIPPI AND WESTERN WASHINGTON 
COUNTY IN SOUTHWEST ALABAMA UNTIL 315 PM CDT...

AT 219 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES EAST OF
OVETT...OR 12 MILES NORTHEAST OF RICHTON...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
STATE LINE...          FRUITDALE...           BUCKATUNNA...
CLARA...               

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

LAT...LON 3160 8892 3156 8825 3129 8830 3141 8884
      3143 8884 3143 8894 3146 8894
TIME...MOT...LOC 1919Z 278DEG 24KT 3151 8886 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 29, 12:35 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 29, 12:35 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1235 PM CDT MON JUN 29 2015

.AVIATION...
18Z ISSUANCE...WILL BEGIN WITH VFR CONDITIONS WITH VCSH/VCTS EXPECTED
THROUGH THE AFTERNOON HOURS. MOSTLY DRY CONDITIONS FOLLOW FOR THIS
EVENING WITH VCSH RETURNING BY 09Z AS A SERIES OF SHORTWAVES ARE
EXPECTED TO BEGIN GENERATING ISOLATED CONVECTION. WILL HAVE VCTS
BEGINNING BY 13Z WITH A PROB30 GROUP FROM 13-18Z FOR ISOLATED TO
SCATTERED COVERAGE OF SHOWERS/STORMS. LIGHT SOUTHWEST WINDS CONTINUE
THROUGH TONIGHT THEN INCREASE SOMEWHAT TUESDAY MORNING. /29

&&

.PREV DISCUSSION... /ISSUED 1107 AM CDT MON JUN 29 2015/

UPDATE...HAVE UPDATED TO INCLUDE SLIGHT CHANCE POPS FOR THE INTERIOR
PORTION OF THE AREA ALONG WITH MUCH HIGHER POPS FOR THE MARINE AREA.
MADE OTHER MINOR ADJUSTMENTS. /29

PREV DISCUSSION... /ISSUED 642 AM CDT MON JUN 29 2015/

AVIATION UPDATE...1200Z ISSUANCE...AREAS OF LIGHT FOG REDUCING
VISIBILITY TO MVFR HAVE DEVELOPED ACROSS THE FLYING AREA THIS MORNING
AS WELL AS SOME PATCHY IFR CONDITIONS (KPQL, KMOB AND K79J). EXPECT
FOG AND LOW CLDS TO RAPIDLY DISSIPATE THIS MORNING WITH VFR
PREVAILING BY 14Z. ONLY ISOLATED THUNDERSTORM DEVELOPMENT EXPECTED
TODAY AND WITH ACTIVITY MAINLY CONFINED TO THE COASTAL AREA. /08 JW

PREV DISCUSSION... /ISSUED 410 AM CDT MON JUN 29 2015/

SHORT TERM [TODAY THROUGH TUESDAY NIGHT]...GENERALLY A DRY
FORECAST...FOR A CHANGE. OLD FRONTAL BOUNDARY ALONG THE COAST
PERSISTS BUT CONTINUING TO WEAKEN. WILL KEEP SCT THUNDERSTORMS AND
SHOWERS OVER THE COASTAL WATERS AND DUE TO THE WEAK BOUNDARY KEEP A
SLIGHT CHANCE OF TSTMS ALG THE COAST BUT OTHERWISE A DRY FORECAST.
EXPECT MOSTLY SUNNY SKIES ESPECIALLY AWAY FROM THE COAST. THOUGH
WE'LL LIKELY SEE A CU FIELD DEVELOP BY LATE MORNING WHEN THE
CONVECTIVE TEMP IS REACHED. HOWEVER...MODERATED DOWNWARD MOTION AS
DEPICTED IN THE Q-DIVERGENCE FIELDS SHOULD SET A FAIRLY STEEP
SUBSIDENCE INVERSION IN THE MID-LEVELS WHICH WILL CAP ANY FURTHER
CONVECTIVE DEVELOPMENT. DAYTIME HIGHS TODAY WILL REBOUND TODAY
CLIMBING INTO THE 90S EXCEPT ALONG THE IMMEDIATE COAST WHERE
TEMPERATURES WILL TOP OUT IN THE UPPER 80S. REMOVED POPS FOR TONIGHT
ALONG THE COAST AS REMNANT BOUNDARY CONTINUES TO FILL AND SHEAR BUT
MAINTAINED A SLIGHT CHC TO LOW CHC OVER COASTAL WATERS. /08 JW

THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE NEAR THE COAST...
OTHERWISE LOW.

LONG WAVE HIGH LEVEL TROF FROM THE GREAT LAKES TO THE CENTRAL GULF
COAST TUESDAY ADVANCES EASTWARD INTO THE APPALACHIANS BY DAYBREAK
WEDNESDAY MORNING. DEEP LAYER MOISTURE FROM EASTERN TEXAS TO THE
NORTHEAST GULF TUESDAY MORNING BEGINS TO OVERSPREAD THE LOCAL AREA
THROUGH THE DAY. MID LEVEL IMPULSES AT THE BASE OF THE HIGH LEVEL
TROF WILL SERVE AS A FOCUS FOR ASCENT AND THIS COMBINED WITH SURFACE
MESOSCALE BOUNDARIES FAVORS A CHANCE OF SHOWERS/STORMS. STORMS CAN BE
EFFICIENT IN DROPPING LOCALLY HEAVY RAINS...CONTAINING BRIEF STRONG
WIND GUSTS AND FREQUENT LIGHTNING. WELL DEFINED LOW LEVEL/SURFACE
HIGH OVER THE GULF MAINTAINS A WEST TO SOUTHWEST DAYTIME WIND FLOW
FROM 10 TO 15 MPH AND OCCASIONALLY GUSTY IN THE AFTERNOON. HIGHS IN
THE LOWER 90S. OVERNIGHT LOWS IN THE LOWER/MID 70S INTERIOR TO UPPER
70S AT THE BEACHES. /10

LONG TERM [WEDNESDAY THROUGH SUNDAY]...DEEP MOISTURE PERSISTS
(PRECIPITABLE WATER VALUES AROUND 1.70 INCHES). THE LATEST GLOBAL
GUIDANCE FROM THE 29.00Z RUNS CONTINUE TO INDICATE THAT THE HIGH
LEVEL TROF AXIS BROADENS OVER THE EASTERN US BY THE LATTER END OF THE
WEEK. TO THE NORTHWEST...THIS SET UP OFTEN FAVORS THE SOUTHEASTWARD
MOVEMENT OF CONVECTIVE COMPLEXES AND OUTFLOW BOUNDARIES...WHICH CAN
SPARK AREAS OF NEW STORMS OVER THE FORECAST AREA DURING THE DAYTIME AT
TIMES OF MAX HEATING AND BETTER INSTABILITY. SOMETHING TO BE WATCHING
FOR LATER IN THE WEEK. SMALL CHANCES OF SHOWERS/STORMS FORECAST FOR THE
WEEKEND.

IN THE LOWER LEVELS...HIGH PRESSURE HOLDS ACROSS THE GULF AND
SOUTHEAST. DAYTIME HIGHS MOSTLY IN THE LOWER 90S WEDNESDAY/THURSDAY
ARE FORECAST TO LIFT INTO THE LOWER/MID 90S FRIDAY THROUGH SUNDAY.
VERY LITTLE CHANGE IN OVERNIGHT LOWS...LOWER/MID 70S INTERIOR TO
UPPER 70S/NEAR 80 AT THE BEACHES. /10

AVIATION...
29.06Z ISSUANCE...VFR CONDITIONS WILL PREVAIL THROUGH MUCH
OF THE PERIOD. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP NEAR
THE COAST MONDAY AFTERNOON WITH IFR/MVFR CONDITIONS POSSIBLE IN AND
AROUND SHOWERS AND THUNDERSTORMS. /13

MARINE...A WEAKENING FRONTAL BOUNDARY LIES ALONG THE COAST AND
WILL DISSIPATE TONIGHT. AN EAST TO WEST ORIENTED HIGH PRESSURE RIDGE
HAS BEGUN TO ESTABLISH ITSELF ACROSS THE NORTHERN GULF AND WILL
MAINTAIN ITSELF THROUGH THE WEEK. AS A RESULT...A MODERATE TO STRONG
WEST TO NORTHWEST WIND FLOW TODAY WILL EVOLVE INTO A GENERALLY
MODERATE SOUTHWESTERLY TO WESTERLY FETCH TONIGHT AND PERSIST THROUGH
THE WEEK. /08 JW

FIRE WEATHER...LATEST GRIDDED FORECASTS CONTINUE TO CALL FOR
VERY HIGH DISPERSION INDEX RATINGS TO LIFT TO WELL ABOVE 100 OVER
THE INTERIOR ZONES TODAY. THIS RESIDES IN THE EXCELLENT CATEGORY. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      91  72  90  72  89 /  30  10  50  30  30
PENSACOLA   90  76  90  76  90 /  30  10  40  30  30
DESTIN      88  77  90  78  90 /  30  10  40  30  30
EVERGREEN   94  71  90  70  91 /  20  10  30  30  30
WAYNESBORO  94  70  91  70  91 /  20  10  50  30  40
CAMDEN      94  71  90  70  91 /  20  10  30  30  30
CRESTVIEW   92  70  91  72  93 /  20  10  40  30  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 29, 5:39 AM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
539 AM CDT MON JUN 29 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-301045-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
539 AM CDT MON JUN 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP NEAR THE COAST TODAY. ONE OR TWO
STORMS COULD PRODUCE STRONG GUSTY WINDS...FREQUENT LIGHTNING AND
LOCALLY HEAVY RAINFALL.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY WITH
ISOLATED THUNDERSTORMS ANTICIPATED FRIDAY THROUGH SUNDAY. THE CHANCE
FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES WILL CONTINUE
THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ630>635-650-655-670-675-301045-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
539 AM CDT MON JUN 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A WEST TO NORTHWEST FETCH OF 15 TO 20 KNOTS OVER GULF WATERS TODAY
WILL CREATE CAUTIONARY CONDITIONS FOR SMALL CRAFT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED. A FEW STRONG
STORMS MAY GENERATE HIGH WINDS...FREQUENT LIGHTNING...AND LOCALLY
HIGHER SEAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE THREAT OF ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE
THROUGH THE WEEK. A FEW STORMS COULD BECOME STRONG AND GENERATE HIGH
WINDS...FREQUENT LIGHTNING...AND LOCALLY HIGHER SEAS.

In the hours before

Special weather statement, Jun 29, 2:18 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
218 PM CDT MON JUN 29 2015

ALZ261-263-MSZ078-079-292015-
MOBILE INLAND AL-MOBILE CENTRAL AL-GEORGE MS-STONE MS-
218 PM CDT MON JUN 29 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN STONE AND SOUTHERN
GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI AND WESTERN MOBILE COUNTY
IN SOUTHWEST ALABAMA UNTIL 315 PM CDT...

AT 216 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
LATIMER...OR 16 MILES NORTH OF ST. MARTIN...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
MOBILE...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT...INTENSE LIGHTNING IS OCCURRING WITH THIS STORM.

LAT...LON 3075 8900 3089 8829 3062 8825 3061 8841
      3074 8841 3073 8888 3068 8889 3068 8899
TIME...MOT...LOC 1916Z 261DEG 27KT 3068 8890
Special weather statement, Jun 29, 2:20 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
220 PM CDT MON JUN 29 2015

ALZ052-MSZ067-076-292015-
WASHINGTON AL-WAYNE MS-GREENE MS-
220 PM CDT MON JUN 29 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WAYNE AND NORTHERN
GREENE COUNTIES IN SOUTHEAST MISSISSIPPI AND WESTERN WASHINGTON
COUNTY IN SOUTHWEST ALABAMA UNTIL 315 PM CDT...

AT 219 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES EAST OF
OVETT...OR 12 MILES NORTHEAST OF RICHTON...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
STATE LINE...          FRUITDALE...           BUCKATUNNA...
CLARA...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

LAT...LON 3160 8892 3156 8825 3129 8830 3141 8884
      3143 8884 3143 8894 3146 8894
TIME...MOT...LOC 1919Z 278DEG 24KT 3151 8886

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 12:10 PM CDTSpecial Marine WarningMOB95 min
Jun 29, 2:38 PM CDTSpecial Weather StatementMOBMobile67 min
Jun 29, 3:13 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Jun 29, 2:18 PM CDTSpecial Weather StatementMOBGeorge57 min

Nearby

Special Weather Statements in Mississippi, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.